Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 53, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2020, 8:15 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 3, 2020, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 132 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:15 PM EDT | TSTM WND DMG | 2 Ene York, PA | TREE DOWN. |
| Jun 3, 8:15 PM EDT | TSTM WND DMG | 2 W Stonybrook, PA | TREE DOWN ON HOUSE. |
| Jun 3, 8:15 PM EDT | TSTM WND DMG | 2 Wsw Stonybrook, PA | SEVERAL LARGE TREES DOWN. |
| Jun 3, 8:17 PM EDT | TSTM WND DMG | 1 E York, PA | TREE DOWN ON WIRES. |
| Jun 3, 8:27 PM EDT | TSTM WND DMG | 1 Nnw Red Lion, PA | TREE DOWN. |
| Jun 3, 8:27 PM EDT | TSTM WND DMG | 1 Wnw Red Lion, PA | TREE DOWN. |
| Jun 3, 8:27 PM EDT | TSTM WND DMG | Dallastown, PA | REPORTED AT KIRSTA LANE DALLASTOWN PA. TREES DOWN ON ROAD. POWER OUT. |
| Jun 3, 8:27 PM EDT | TSTM WND DMG | Red Lion, PA | TREE DOWN ON WIRES. |
| Jun 3, 8:30 PM EDT | TSTM WND DMG | 1 Nw Windsor, PA | TREE DOWN. |
| Jun 3, 8:30 PM EDT | TSTM WND DMG | 1 S Windsor, PA | TREE AND WIRES DOWN ACROSS JEFFERSON LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
979
WUUS51 KCTP 040015
SVRCTP
PAC071-133-040100-
/O.NEW.KCTP.SV.W.0053.200604T0015Z-200604T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
815 PM EDT Wed Jun 3 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
South central Lancaster County in south central Pennsylvania...
Southeastern York County in south central Pennsylvania...
* Until 900 PM EDT.
* At 814 PM EDT, a severe thunderstorm was located over North York,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* This severe thunderstorm will be near...
Spry, Dallastown, East York, Tyler Run-Queens Gate,
Stonybrook-Wilshire, Yorklyn, Jacobus and Hallam around 820 PM
EDT.
Red Lion, Windsor, Yoe, Yorkana and Cross Roads around 830 PM EDT.
Brogue, Shenks Ferry and Safe Harbor around 840 PM EDT.
Holtwood, Sunnyburn and Delta around 850 PM EDT.
Other locations impacted by this severe thunderstorm include Buck,
East Prospect, Peach Bottom, Rawlinsville, Winterstown, Fawn Grove,
Felton, Loganville, New Salem and Little Britain.
This includes Interstate 83 from mile markers 8 to 29.
This includes the following COVID-19 Test Sites...
Manchester...
Old Memorial Hospital...
Rite Aid...
WellSpan Health...
Wellspan Pediatrics/Wellspan OB/GYN...
Windsor Health Center...
York Expo Center...
and York VA Community Clinic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 7689 4010 7677 3981 7604 3980 7605
3979 7604 3978 7606 3976 7606 3976 7608
3973 7610 3974 7611 3972 7614 3972 7648
TIME...MOT...LOC 0014Z 301DEG 39KT 3999 7675
HAIL...1.00IN
WIND...60MPH
$$
JurewiczWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:54 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 3, 7:54 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service State College PA 754 PM EDT Wed Jun 3 2020 .SYNOPSIS... Additional showers and thunderstorms will drift into southern PA this evening, as a frontal boundary pushes through the commonwealth. It will remain unsettled Thursday into Friday, and possibly right into the weekend. High pressure and dry air should finally take hold Sunday and last into early next week. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... At 23z, showers and storms are becoming more confined to the southeastern half of the commonwealth, as a front drops into NW PA. Some of these storms have produced wind damage and hail, and one long-lived supercell traveled from Cameron County in NW PA southeastward and is now impacting eastern Lancaster County. A drier airmass will begin settling into northern PA by midnight, with dewpoints dropping into the 50s. && .SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/... Shower and thunderstorm activity should diminish heading into the overnight hours. Clearing skies will spread south across the region, but may self-destruct and turn to some patchy fog. Low clouds are also possible where the wind continues to upslope into the Alleghenies. Storms/showers will diminish for everyone but they could hang on until around or shortly after midnight across the Laurels. Sticky air will keep the temps from falling out of the mid 60s for southern PA, though clearing skies and drier air will allow the nrn mtns to dip into the 50s. The old boundary will linger along the srn border into Thurs. Upper flow flattens to a W-E direction, and lingering moisture and daytime heating will lead to showers and storms redeveloping in the aftn. Shear will be lacking, but CAPEs could reach 1000 or better across the south. SPC MRGL risk is enough to keep a close eye on any storms. Max temps Thurs will be just as warm across the north as the south, thanks to more sun up north. The coolest place will be the Laurels where clouds and a higher chc of showers exist. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... The old front will stall near the PA-MD border on Thu, keeping a chance of rain showers and maybe a few PM tstms through Fri. Generally a quarter to half an inch of rain is expected across the southern counties Thu-Fri, with locally higher amounts in storms. Lesser amounts north. The stationary front is progged to move offshore Fri night, with slightly drier air moving in for Sat. Another cold front and shortwave trough may touch off isolated showers/storms Sat, but drier air will be a limiting factor. Cooler, drier air will move in behind this front for Sun-Mon. We will see a warming trend into the middle of next week as the remnants of TS Cristobal moving up the MS valley help build an upper ridge over the eastern US. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... The last remaining showers and thunderstorms of the day will move southeast through KMDT and KLNS area through 02Z. However, they are isolated enough in coverage that VCTS has been used to account for them this evening. All areas will become VFR overnight with just some very patchy mist that may drop a few areas to MVFR near sunrise. Thursday looks to have a dry start with good VFR with scattered showers and thunderstorms developing during the mid afternoon. Did not try to pinpoint timing at this point but mentioned TS wording for the late afternoon. Outlook... Fri-Sat...Chance of showers/t-storms. Sun...VFR/no sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Evanego NEAR TERM...Lambert/Evanego SHORT TERM...Lambert/Evanego LONG TERM...Gartner/Colbert AVIATION...Gartner/Tyburski
Hazardous weather outlook, Jun 3, 7:25 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service State College PA 725 PM EDT Wed Jun 3 2020 PAZ028-056>059-063>066-042330- Juniata-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 725 PM EDT Wed Jun 3 2020 ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds are possible again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-037-041-042-042330- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan- 725 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>027-033>036-045-046-049>053-042330- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Somerset-Bedford-Fulton-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 725 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Strong to severe thunderstorms with gusty winds are possible this evening into early overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds are possible again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 3, 7:25 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 3 ESE EPHRATA 40.16N 76.13W
06/03/2020 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&
ARTLocal storm report, Jun 3, 7:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 1 N CARLISLE 40.22N 77.20W
06/03/2020 E0.70 INCH CUMBERLAND PA TRAINED SPOTTER
&&
SDTLocal storm report, Jun 3, 7:42 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 E CARLISLE 40.20N 77.17W
06/03/2020 CUMBERLAND PA LAW ENFORCEMENT
POLE DOWN ON HIGH ST.
&&
SDTLocal storm report, Jun 3, 7:43 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
743 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 E CARLISLE 40.20N 77.17W
06/03/2020 CUMBERLAND PA PUBLIC
MULTIPLE TREES DOWN.
&&
SDTLocal storm report, Jun 3, 7:46 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 E CARLISLE 40.20N 77.18W
06/03/2020 CUMBERLAND PA PUBLIC
TREE DOWN ON WIRES ON SOUTH SPRING GARDEN
ST.
&&
SDTLocal storm report, Jun 3, 7:53 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 1 ENE CARLISLE 40.20N 77.19W
06/03/2020 CUMBERLAND PA LAW ENFORCEMENT
TREE DOWN.
&&
SDTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 23 min |
| Jun 4, 2:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Jun 4, 2:45 PM EDT | Special Weather Statement | CTP | Fulton | 30 min |
| Jun 4, 3:00 PM EDT | Special Weather Statement | CTP | Centre | 30 min |
| Jun 4, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 49 min |
| Jun 4, 3:22 PM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jun 4, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 52 min |
| Jun 4, 3:44 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata | 46 min |
| Jun 4, 3:52 PM EDT | Special Weather Statement | CTP | Centre | 53 min |
| Jun 4, 4:06 PM EDT | Special Weather Statement | CTP | Mifflin | 24 min |
| Jun 4, 4:25 PM EDT | Special Weather Statement | CTP | Franklin | 35 min |
| Jun 4, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry | 40 min |
| Jun 4, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 54 min |
| Jun 4, 4:43 PM EDT | Special Weather Statement | CTP | Centre | 62 min |
| Jun 4, 4:52 PM EDT | Special Weather Statement | CTP | Clinton | 53 min |
| Jun 4, 4:59 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon, Perry | 46 min |
| Jun 4, 5:14 PM EDT | Special Weather Statement | CTP | Blair | 61 min |
| Jun 4, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 60 min |
| Jun 4, 5:18 PM EDT | Special Weather Statement | CTP | Fulton | 57 min |
| Jun 4, 5:27 PM EDT | Special Weather Statement | CTP | Adams | 33 min |
| Jun 4, 5:30 PM EDT | Special Weather Statement | CTP | Lycoming | 45 min |
| Jun 4, 5:34 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 116 min |
| Jun 4, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 47 min |
| Jun 4, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 60 min |
| Jun 4, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 37 min |
| Jun 4, 5:56 PM EDT | Special Weather Statement | CTP | Adams | 34 min |
| Jun 4, 6:00 PM EDT | Areal Flood Advisory | CTP | Franklin | 2 hr |
| Jun 4, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 20 min |
| Jun 4, 6:16 PM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 3 hr |
| Jun 4, 6:17 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jun 4, 6:25 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 65 min |
| Jun 4, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 35 min |
| Jun 4, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 47 min |
| Jun 4, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 59 min |
| Jun 4, 6:32 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield, Elk, Somerset | 73 min |
| Jun 4, 6:33 PM EDT | Special Weather Statement | CTP | Clinton | 27 min |
| Jun 4, 6:41 PM EDT | Special Weather Statement | CTP | Adams | 34 min |
| Jun 4, 6:45 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Jun 4, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Huntingdon, Juniata, Mifflin, Perry | 50 min |
| Jun 4, 6:57 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 33 min |
| Jun 4, 7:13 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 62 min |
| Jun 4, 7:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Jun 4, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 25 min |
| Jun 4, 7:30 PM EDT | Special Weather Statement | CTP | York | 30 min |
| Jun 4, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon | 42 min |
| Jun 4, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 2 more | 49 min |
| Jun 4, 7:56 PM EDT | Special Weather Statement | CTP | Cameron | 49 min |
| Jun 4, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.